Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 11, 2000, 8:00 AM CDT for Clark County, Coles County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2000, 8:00 AM CDT (13:00 UTC)
- Expired
- Jul 11, 2000, 10:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Clark County, IL, Coles County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 111307 FFWILX ILC023-029-111500- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 800 AM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 AM CDT * AT 755 AM CDT...RADAR ESTIMATED OVER 3 INCHES OF RAIN HAD FALLEN OVER CLARK COUNTY SINCE 3 AM EARLY THIS MORNING. * THE PRECIPITATION WAS DIMINISHING ACROSS THE AREA...HOWEVER FLOODING IS CONTINUING ACROSS THE COUNTY. COUNTY SHERIFF REPORTED SEVERAL ROADS WITH WATER OVER THE ROADS. EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS. MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR L;ATER STATEMENTS. $$ AUTEN NNNN
1 follow-up statement
000 WGUS53 KILX 111308 COR FFWSPI ILC023-111500- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 800 AM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 1000 AM CDT * AT 755 AM CDT...RADAR ESTIMATED OVER 3 INCHES OF RAIN HAD FALLEN OVER CLARK COUNTY SINCE 3 AM EARLY THIS MORNING. * THE PRECIPITATION WAS DIMINISHING ACROSS THE AREA...HOWEVER FLOODING IS CONTINUING ACROSS THE COUNTY. COUNTY SHERIFF REPORTED SEVERAL ROADS WITH WATER OVER THE ROADS. EXCESSIVE RAINFALL WILL CAUSE FLOODING NEAR STREAMS...CREEKS AND NEARBY FARMLAND. BE ESPECIALLY CAUTIOUS ON COUNTY ROADS AND IN LOW LYING AREAS. NEVER CROSS AREAS IN WHICH WATER COVERS THE ROADS. MOST DEATHS IN FLOODING OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS IN WHICH WATER COVERS THE ROADWAY. IT ONLY TAKES A FOOT OR TWO OF WATER TO WASH MOST VEHICLES AWAY. VEHICLES CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. REPORT FLOODING TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR L[ATER STATEMENTS. $$ AUTEN NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:55 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 11, 2:55 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 AM CDT TUE JUL 11 2000 LARGE ELONGATED MCS CONTS ACROSS MUCH OF CEN IL ATTM WITH COOLING TOPS ACROSS THE WRN SECTIONS OF IL. 88D SHOWS A LONG LINE OF TRAINING ECHOS FROM BRL-SPI-HUF. HVY RAINFALL CONTS TO BE MAJOR PROBLEM AS MCS CONTS TO BACKBUILD ALONG THE STATIONARY SFC BOUNDARY LOCATED FROM MKC TO UIN TO LWV. 900H MESO ETA SUPPORTS THIS TREND WITH THETHA-E ADV HELPING SUSTAIN THE TSRA ACROSS WRN SECTIONS OF IL WITH LOTS OF SFC DEWPOINTS IN THE UPR 70S POOLING ALONG THE BOUNDARY. CORFIDI VECTORS DO SUPPPORT MCS SLOWLY MAKING ITS WAY SE DURING THE MORNING HOURS AS MVC MOVES LOCATED IN CEN IL SLOWLY SINKS SE. ETA/AVN SHOWS CONVECTIVE VORT OVER IND BY 12Z AS SFC BOUNDARY SINKS ACROSS THE SRN HALF OF THE CWA. SO WILL GO WITH...A TSRA ENDING...WORDING IN SOME AREAS...WITH THIS BEING A PRESS TIME DECISION. SO NO NEED FOR A FLASH FLOOD WATCH THIS MORNING AS FLASH FLOOD WARNINGS ALREADY GOING...BUT WILL MENTION HVY RAIN. AS FOR TEMPS TODAY...WIDESPREAD CLOUDS WILL KEEP HIGHS DOWN WITH FWC NUMBERS LOOKING REASONABLE. WITH LOTS OF CLOUD DEBRIS ACROSS THE AREA DURING THE DAYLIGHT HOURS...DO NOT EXPECT MUCH TSRA REDEVELOPMENT UNTIL THE EVENING HOURS...BUT A FEW ISOLD TSRA ARE NOT OUT OF THE QUESTION DUE THE PRESSENCE OF THE STATIONARY SFC BOUNDARY. UPPER LVL SUPPORT DURING THE DAYLIGHT HOURS IS LACKING...SO DO NOT EXPECT WIDESPREAD CONVECTION AGAIN UNTIL THE OVERNIGHT HOURS. ETA/AVN SHOWS A SLOW SOUTHWARD TREND TO THE SFC BOUNDARY DURING THE DAYLIGHT HOURS SAGGING A LITTLE FARTHER SOUTH OF CEN IL BEFORE STALLING OUT TNGT. THE STATIONARY FRONT LOCATED FROM NRN MO TO STL TO HUF WILL BE THE FOCUS FOR A CONTINUED CHC OF TSRA AGAIN TNGT WITH LLJ FOCUSING BEST MOISTURE CONVG ACROSS CEN IA JUST TO THE NORTH OF THE SFC BOUND. EXPECT THIS AREA TO SEE TNGTS MCS...WITH THIS CONVECTION MAKING IT INTO CEN IL SOMETIME AFTER 06Z/WED OR BY EARLY AM WED. WILL HOLD OFF ON FLASH FLOOD WATCH HEADLINES FOR NOW... GIVEN THAT FLOODING CHC WILL BE A SECOND PERIOD EVENT...BUT WILL INFORM DAYSHIFT TO KEEP A CLOSE EYE ON THIS GIVEN HIGH PW'S AND LOW FFG VALUES. SHRA/TSRA CHC CONTS INTO WED WITH REMNANTS OF OVERNIGHT CONVECTION LEAVING ALL KINDS OF BOUNDARYS AROUND FOR REDEVELOPMENT. SO INHERITED ZONES LOOK FINE WITH CHC POPS GOING. AS FOR EXTENDED...BELEIVE A POSSIBLE BREAK FROM THE CONVECTION MAY OCCUR ON THU INTO THE WEEKEND AS UPR LVL RIDGE BEGINS TO REBUILD NORTH IN THE HIGH PLAINS AS UPR TROF DIGS IN THE EAST...BUT CONFIDENCE IN THIS IS LOW. SO WILL LEAVE EXTENDED ALONE FOR NOW BARRING ANY LAST MINUTE CHGS. SPI TB 086/068 083/068 084 22+64 PIA EB 083/067 082/067 083 22664 DEC TB 085/068 082/068 084 22664 CMI TB 085/068 082/067 083 22+64 MTO TB 085/069 084/067 084 22+64 LWV TB 087/070 084/069 084 22+65 .ILX...NONE.E KETCHAM
In the hours before
Special weather statement, Jul 11, 6:15 AM CDT, 1 hour 45 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-111600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 615 AM CDT TUE JUL 11 2000 ...THERE IS A CHANCE FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS TODAY AND TONIGHT... A STATIONARY FRONT ACROSS CENTRAL ILLINOIS WILL BE THE MAIN FOCUS FOR THUNDERSTORMS TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE THIS MORNING ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS. THUNDERSTORMS ARE EXPECTED TO POSSIBLY REDEVELOP AGAIN THIS AFTERNOON AND INTO THE OVERNIGHT HOURS. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE MAINLY FROM A SPRINGFIELD TO BLOOMINGTON LINE AND WEST. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS... HEAVY RAINFALL...AND ISOLATED LARGE HAIL. FLASH FLOODING MAY OCCUR AS THE THUNDERSTORMS PRODUCE HEAVY AMOUNTS OF RAINFALL. AS A RESULT OF THESE SEVERE WEATHER THREATS...SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND INTO TONIGHT. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:18 AM CDT | Flash Flood Warning | ILX | Fulton, Mason | 5 hr |
| Jul 11, 12:55 AM CDT | Flash Flood Warning | ILX | Logan | 5 hr |
| Jul 11, 1:15 AM CDT | Flash Flood Warning | ILX | Cass, Menard, Schuyler | 5 hr |
| Jul 11, 1:42 AM CDT | Flash Flood Warning | ILX | Douglas, Edgar | 5 hr |
| Jul 11, 2:06 AM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 5 hr |
| Jul 11, 3:02 AM CDT | Flash Flood Warning | ILX | Clark, Coles | 5 hr |
| Jul 11, 4:30 AM CDT | Flash Flood Warning | ILX | Crawford, Cumberland, Jasper | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.